Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

August 26, 2021Llano County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 26, 2021, 4:03 PM CDT for Llano County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 4:03 PM CDT (21:03 UTC)
Expired
Aug 26, 2021, 4:30 PM CDT
In force
27 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.50 in
Wind
40

County Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 138 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1307 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS84 KEWX 262103
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
403 PM CDT Thu Aug 26 2021
 
TXZ171-262130-
Llano TX-
403 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern Llano
County through 430 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Castell, or 11 miles west of Llano, moving southwest at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Castell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 9871 3057 9896 3081 9896 3086 9880
TIME...MOT...LOC 2103Z 065DEG 20KT 3074 9886 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:49 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 26, 2:49 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
249 PM CDT Thu Aug 26 2021

.SHORT TERM (Tonight through Friday Night)...

Precipitable water values across the area are in the 1.8-2.1 inch
range across much of the area. With the center of the upper
ridge well to our north this is allowing for some diurnally driven
afternoon isolated to scattered showers and thunderstorms. Should
continue to see these develop and then weaken across much of the
area through the late afternoon and early evening hours before much
of the remainder of the period remains quiet overnight. Closer to
daybreak there could be some activity in the Coastal Plains
associated with a weak coastal trough. Lows tonight will be in the
middle 70s for most areas.

For tomorrow, much of the same can be expected with moisture values
near the same. Rain chances will initially begin for the Coastal
Plains with continuing possible activity there in the morning.
However, the NBM seems a bit too high on PoPs for mainly scattered
afternoon activity but do expect another round of isolated
to scattered showers and storms. Highs tomorrow will be a bit
cooler, in the lower to middle 90s with some extra cloud cover. Low
rain chances will linger into tomorrow night with lows in the lower
to middle 70s.

&&

.LONG TERM (Saturday through Thursday)...

As the inverted coastal upper trough pushes deeper into South
Central TX Saturday, the impacts of a TD9 developing over the Gulf
and TS Nora moving up the west coast of Mexico work together to
dampen the cyclonic shear and gradually reduce rain potential for
late Sunday over South Central TX. The forecast tracks of these two
tropical systems continue to have some uncertainties as do the
intensities, so the downward adjustment to the Sunday afternoon rain
chances were more subtle then the following days Monday and Tuesday.
By Monday, the eastern cyclone should be onshore while the Pacific
system should be weakened by either land interaction or colder
waters. Thus surface high pressure should be building over the
eastern half of TX, and a northeast breeze under re-strengthening
upper ridge could send our temperatures to some of the hottest values
seen so far this summer. Thus the work week next week may be the
best chance for AUS and SAT to receive their first triple digit
readings of the summer. For now the forecast for those days stops a
degree or two shy of them reaching 100.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  91  74  92  75 /  20  40  20  40  20
Austin Bergstrom Intl Airport  75  91  73  92  74 /  20  50  20  40  20
New Braunfels Muni Airport     74  92  73  93  73 /  30  50  20  50  20
Burnet Muni Airport            73  90  73  91  73 /  20  30  20  30  20
Del Rio Intl Airport           77  96  76  94  75 /  10  20  20  20  10
Georgetown Muni Airport        75  91  74  92  74 /  20  40  20  40  20
Hondo Muni Airport             74  93  74  93  74 /  20  30  20  30  10
San Marcos Muni Airport        74  91  72  92  73 /  30  50  20  40  20
La Grange - Fayette Regional   75  90  75  92  76 /  30  50  20  50  10
San Antonio Intl Airport       75  92  74  92  75 /  20  50  20  40  20
Stinson Muni Airport           75  93  75  94  76 /  20  50  20  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Hampshire
Long-Term...Oaks
Decision Support...Brady
Hazardous weather outlook, Aug 26, 9:58 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
958 AM CDT Thu Aug 26 2021

TXZ171>173-183>194-202>209-217>225-228-271500-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
958 AM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 26, 2:53 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
253 PM CDT Thu Aug 26 2021

TXZ207-208-223-262045-
Guadalupe TX-Caldwell TX-Gonzales TX-
253 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southern Caldwell,
eastern Guadalupe and northwestern Gonzales Counties through 345 PM
CDT...

At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmeto State Park, or near Gonzales, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seguin, Gonzales, Luling, McQueeney, Nixon, Kingsbury, Smiley,
Fentress, Palmeto State Park, Geronimo, Brownsboro, Leesville, Nolte,
Joliet, Zipp, Oak Forest, Stairtown, Belmont, Wrightsboro and McNeil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2919 9768 2935 9786 2938 9784 2938 9789
      2955 9808 2987 9762 2961 9729
TIME...MOT...LOC 1952Z 049DEG 13KT 2954 9755

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Aug 26, 2:54 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
254 PM CDT Thu Aug 26 2021

TXZ184>188-262045-
Gillespie TX-Kerr TX-Edwards TX-Real TX-Bandera TX-
254 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Bandera, Kerr, southwestern Gillespie, northeastern Edwards and
eastern Real Counties through 345 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain Home, or 17 miles northwest of Kerrville, moving west at 25
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kerrville, Leakey, Vanderpool, Ingram, Hunt, Tuff, Kerrville-
Schreiner Park, Kerr Wildlife Management Area, Waltonia, Harper,
Mountain Home, Center Point, Lost Maples State Natural Area, I-
10 Near The Kimble-Kerr County Line, Us-377 Near The Kimble-
Edwards County Line, Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-
10 And Us 290 and Prade Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2996 9898 2967 9974 3027 10005 3029 9997
      3029 9930 3036 9930
TIME...MOT...LOC 1954Z 074DEG 23KT 3016 9939

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Aug 26, 3:57 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
357 PM CDT Thu Aug 26 2021

TXZ184-185-262145-
Edwards TX-Real TX-
357 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northeastern Edwards
and northwestern Real Counties through 445 PM CDT...

At 356 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Telegraph to 13 miles
northeast of Rocksprings to 20 miles west of Kerr Wildlife Management
Area. Movement was west at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3018 9994 3012 9976 3008 9976 3007 9973
      2993 9995 3002 10032 3021 10046 3029 10015
      3029 10009
TIME...MOT...LOC 2056Z 067DEG 16KT 3023 10013 3014 10003 3010 9984

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RUNYEN
Special weather statement, Aug 26, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
403 PM CDT Thu Aug 26 2021

TXZ171-262130-
Llano TX-
403 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern Llano
County through 430 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Castell, or 11 miles west of Llano, moving southwest at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Castell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 9871 3057 9896 3081 9896 3086 9880
TIME...MOT...LOC 2103Z 065DEG 20KT 3074 9886

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:53 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe52 min
Aug 26, 2:54 PM CDTSpecial Weather StatementEWXKerr, Real51 min
Aug 26, 3:57 PM CDTSpecial Weather StatementEWXEdwards48 min
Aug 26, 4:50 PM CDTSpecial Weather StatementEWXBandera25 min
Aug 26, 6:31 PM CDTSpecial Weather StatementEWXCaldwell29 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.